When news happens, text LT and your photos and videos to 80360. Or contact us by email or phone.
Alert to East Lancashire bodybuilders over deadly chemical
1:47pm Friday 6th September 2013 in News
BODYBUILDERS have been warned to check the labels on fitness supplements for a chemical linked to a number of deaths.
Lancashire County Council’s Trading Standards service will carry out spot checks at businesses selling bodybuilding products and weight loss aids in the coming weeks for products containing 2,4- Dinitrophenol, commonly known as DNP.
It is also writing to businesses which may stock these products urging them to check the ingredients for the substance.
It moved after the Food Standards Agency issues a national warning.
DNP is an industrial chemical primarily used in manufacturing and for scientific research. Once used in diet pills,it is now considered extremely dangerous to human health.
Its use has been linked to a number of deaths amongst people using it as a slimming aid or to increase muscle definition while bodybuilding.
Signs of acute poisoning could include fever, dehydration, nausea, vomiting, restlessness, flushed skin, sweating, dizziness, headaches, rapid respiration and rapid or irregular heartbeat, possibly leading to coma and death.
Lower amounts could lead to cataracts and skin lesions and affect the heart, blood and nervous system.
Comments are closed on this article.